Thyroid UK
82,839 members97,872 posts

Advice on why my TSH is going up on higher levo????

Hi all. I have a question that hopefully someone can answer.

I was diagnosed with hypothyrodism in Jan 17' with TSH 71 (1-4) Was put on 25mcg and it dropped to 9. Then went on 50mcg and it dropped to 4. Then went on alternate 50/75mcg and went down to 2.9. Then went up to 3.4, so changed to 75mcg which dropped it to 2.3. It is now at 3.9 so endo advised to go to 100mcg.

I have positive antibody; managing vit D and iron issues with suppliments.

Can anyone help me understand why TSH keeps going down with a higher dose of levo, and then up about a month later? Can I do anything to stabilise this?

It is really frustrating and the fluctuation in symptoms are so difficult to manage and impacting on my work.

Help, please??

Thank you

4 Replies
oldestnewest

All I am suggesting is that if follows the patter of dosing when increasing. When we start on medication we start at a low dose and retest but when we start at the dose we can feel ok for a while and then we tend not to if we haven't reached the right dose for us so we then up the dose again. I'm guessing that out TSH is doing the same for those reasons but I've no idea if that is what happens as we don't test in that period

The only only thing I can think of is that we are doing something else incorrect like taking something that interferes with absorption of our medication so inadvertently lowering our dose as my more favoured explanation.

1 like
Reply

Thanks. Taking it at night. 3 hours after any food. Can maybe try take it later, but can't do the am.

Reply

Perhaps because you have hashis and your thyroid is being systematically destroyed, or because you are not yet on the correct dose

Reply

Thank you. I will wait to see what the 100mcg dose does and hope for the best.

Not sure if T3 or NDT will make any difference?

Reply

You may also like...